Alert archive / Florida / Special Weather Statements in 2020
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Aug 16, 2020, 3:08 PM EDT for Orange County, Florida. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 16, 2020, 3:08 PM EDT (19:08 UTC)
- Expired
- Aug 16, 2020, 4:00 PM EDT
- In force
- 52 min
- Issued by
- NWS Melbourne, FL
County Orange County, FL
The radar
The Melbourne radar (KMLB), 77 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 16, 3:13 PM EDT | TSTM WND GST 49 | Orlando Executive Airpo, FL | KORL RECORDED A WIND GUST OF 43 KNOTS/49 MPH FROM THE SW. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.1 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1221 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 971 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
099 WWUS82 KMLB 161908 SPSMLB Special Weather Statement National Weather Service Melbourne FL 308 PM EDT Sun Aug 16 2020 FLZ045-046-162000- Orange FL-Seminole FL- 308 PM EDT Sun Aug 16 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SEMINOLE AND CENTRAL ORANGE COUNTIES UNTIL 400 PM EDT... At 307 PM EDT, Doppler radar was tracking a strong thunderstorm over Conway, moving east at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Orlando, Oviedo, Winter Springs, Winter Park and Casselberry. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2841 8143 2859 8145 2871 8115 2843 8104 TIME...MOT...LOC 1907Z 250DEG 18KT 2851 8135 $$ Smith
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 16, 10:47 AM EDT, 4 hours 21 minutes earlier.
Area forecast discussion, Aug 16, 10:47 AM EDT, 4 hours 21 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 1047 AM EDT Sun Aug 16 2020 .DISCUSSION... Mostly sunny to partly cloudy skies were observed across east central FL this morning. A few showers developed over Martin and St Lucie counties but these quickly moved towards the coast while diminishing in intensity. A few changes were made to the forecast to account for showers and storms possibly lingering past 8 pm tonight along the coast. A few showers were already being detected by radar developing across the interior as of 1040am. Stormy afternoon once again as showers and thunderstorms are expected to develop across the interior and with a southwest wind flow, these will be pushed towards the northeast and coastal waters from mid- afternoon to early evening. The east coast sea breeze will develop late but will remain along the coast, therefore, development of storms will also be possible across the coastal communities and be pushed towards the Atlantic. Highs will be reaching the lower to mid 90s with heat indices in the upper 90s/lower 100s. && .AVIATION... VFR for the rest of the morning, although a few brief SHRA could impact KMCO/KISM and KSUA/KFPR late this morning. As afternoon progresses, SHRA/TSRA will develop and impact most of the terminals at some point. TEMPOs are already in place for most and will be amended as necessary. Gusty winds, frequent lightning and reduced visibilities will be possible through early evening. Then as storms move away or dissipate, VFR conditions will return through the rest of the night. && .MARINE... South winds 5-15 kt will prevail today across the local coastal waters. Seas 1-3 ft. If boating today, watch for storms coming from the southwest as these will bring gusty winds and localized higher seas. && .PRELIMINARY POINT TEMPS/POPS... DAB 92 76 91 75 / 60 30 60 20 MCO 93 76 93 75 / 60 20 60 20 MLB 92 77 92 76 / 60 30 60 30 VRB 92 76 92 75 / 50 30 60 30 LEE 92 76 93 75 / 60 20 60 20 SFB 94 76 93 75 / 60 20 60 20 ORL 93 76 93 75 / 60 20 60 20 FPR 92 75 92 75 / 50 30 60 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Negron/Smith
Hazardous weather outlook, Aug 16, 10:54 AM EDT, 4 hours 14 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Melbourne FL 1054 AM EDT Sun Aug 16 2020 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-170100- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1054 AM EDT Sun Aug 16 2020 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...REST OF TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Scattered showers and isolated lightning storms are expected to develop late this morning and early this afternoon, initially along and west of the I-4 corridor. Then, storms becoming scattered to numerous across east central Florida through late afternoon. Storm motions will be east to northeast around 10 to 15 mph, pushing offshore into the evening hours. Main hazards will be frequent lightning, gusty winds up to 40 to 50 mph, and locally heavy rainfall. .FLOOD IMPACT... Storm motions around 10 to 15 mph will decrease the chance for showers and storms remaining over an area for an extended period of time. However, due to recent heavy rainfall from afternoon thunderstorms over the last several days, have included a Very Low risk of flooding across the area. Have also included a Low threat along the Treasure and southern Space Coasts, where southwesterly flow and pinned sea breeze convergence storms will be possible and may linger over an area longer than storms in other parts of east central Florida. Locally heavy rainfall totals around 2 inches will be possible in a short amount of time. .RIP CURRENT IMPACT... There will be a Moderate risk for life-threatening rip currents at area beaches today. While rips will be present all day, the threat will be highest through 4PM due to tidal effects. To reduce your chance of being caught in the seaward pull of a rip current, swim only within sight of a lifeguard, and never swim alone, while following social distancing guidelines. .MARINE THUNDERSTORM GUST IMPACT... Wind gusts over 35 knots will be possible this afternoon in and close to lightning storms. Storms will begin over inland areas, before drifting offshore this afternoon into this evening. Mariners on both inland lakes and on the Atlantic waters should watch for storms approaching from the west. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Above normal shower and lightning storm chances will continue through the end of the week, especially across the interior. Main hazards with any storms will continue to be frequent lightning, gusty winds, and torrential downpours. A Moderate Risk of rip currents looks to continue into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Negron/Leahy
In the hours before
Special weather statement, Aug 16, 3:08 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Melbourne FL 308 PM EDT Sun Aug 16 2020 FLZ045-046-162000- Orange FL-Seminole FL- 308 PM EDT Sun Aug 16 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SEMINOLE AND CENTRAL ORANGE COUNTIES UNTIL 400 PM EDT... At 307 PM EDT, Doppler radar was tracking a strong thunderstorm over Conway, moving east at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Orlando, Oviedo, Winter Springs, Winter Park and Casselberry. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2841 8143 2859 8145 2871 8115 2843 8104 TIME...MOT...LOC 1907Z 250DEG 18KT 2851 8135 Smith
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 3:29 PM EDT | Special Marine Warning | MLB | 108 min | |
| Aug 16, 3:40 PM EDT | Special Weather Statement | MLB | Seminole | 50 min |
| Aug 16, 3:49 PM EDT | Special Marine Warning | MLB | 116 min | |
| Aug 16, 4:23 PM EDT | Special Weather Statement | MLB | Brevard | 37 min |
| Aug 16, 5:00 PM EDT | Special Weather Statement | MLB | Brevard | 45 min |
Nearby
Special Weather Statements in Florida, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.